Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Norman, OK

March 19, 2015Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 19, 2015, 6:27 PM CDT for Clay County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2015, 6:27 PM CDT (23:27 UTC)
Expired
Mar 19, 2015, 7:00 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS54 KOUN 192327
SVROUN
TXC077-200000-
/O.NEW.KOUN.SV.W.0002.150319T2327Z-150320T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT THU MAR 19 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 700 PM CDT

* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF BELLEVUE...MOVING EAST-SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELLEVUE...NEWPORT...BUFFALO SPRINGS...JOY...VASHTI AND SHANNON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3347 9828 3350 9829 3367 9828 3366 9798
      3347 9798
TIME...MOT...LOC 2326Z 277DEG 26KT 3356 9813 

HAIL...1.25IN
WIND...60MPH

$$

..SPEG.
2 follow-up statements
415 
WWUS54 KOUN 192351
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT THU MAR 19 2015

TXC077-200000-
/O.CON.KOUN.SV.W.0002.000000T0000Z-150320T0000Z/
CLAY TX-
651 PM CDT THU MAR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN CLAY COUNTY...

AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT...
MOVING EAST-SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NEWPORT AND VASHTI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3347 9819 3365 9798 3347 9798
TIME...MOT...LOC 2351Z 291DEG 22KT 3350 9802 

HAIL...1.00IN
WIND...<50MPH
 
$$

..SPEG.
245 
WWUS54 KOUN 200000
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT THU MAR 19 2015

TXC077-200010-
/O.EXP.KOUN.SV.W.0002.000000T0000Z-150320T0000Z/
CLAY TX-
700 PM CDT THU MAR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CLAY COUNTY 
AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3347 9819 3365 9798 3347 9798
TIME...MOT...LOC 2358Z 277DEG 26KT 3350 9802 

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:42 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 19, 5:42 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT THU MAR 19 2015

.AVIATION...
IFR CONDITIONS IN FOG AND LOW CEILINGS ARE EXPECTED TO LAST
THROUGH THE EVENING AND INTO EARLY FRIDAY. CONDITIONS WILL SLOWLY
IMPROVE NORTH TO SOUTH ACROSS OKLAHOMA LATER FRIDAY MORNING.
ISOLATED THUNDERSTORMS WILL END AROUND WICHITA FALLS BEFORE
200600. LIGHT RAIN WILL MOVE EAST OF OKLAHOMA CITY FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 356 PM CDT THU MAR 19 2015/

DISCUSSION...
THE FIRST POINT OF CONCERN IS THE RISK OF THUNDERSTORMS INTO THIS
EVENING...MAINLY IN OUR TEXAS COUNTIES. THE RECENTLY-ISSUED
MESOSCALE DISCUSSION FROM SPC PROVIDES DETAILS ON THE SITUATION
THERE. IN ADDITION...THE HRRR MODEL SUPPORTS STORM DEVELOPMENT
FROM NOW INTO THE LATE EVENING...INCLUDING A FEW NON-SEVERE STORMS
NORTH ALMOST AS FAR AS I-40.

A COLD FRONT...WHICH IS PART OF THE REASON FOR THE RAIN AND
STORMS...WILL STRENGTHEN AND EDGE SOUTH THIS EVENING AND
OVERNIGHT...EVENTUALLY PUSHING THE MAIN PRECIPITATION AREA SOUTH.
HOWEVER...THE FRONT WILL NOT GET ALL THAT FAR INTO TEXAS...AND
SUFFICIENT MOISTURE/LIFT WILL REMAIN IN PLACE TO KEEP A CHANCE OF
RAIN IN OUR SOUTHERN COUNTIES WELL INTO THE WEEKEND.

ON TUESDAY...ANOTHER STORM SYSTEM WILL TAKE SHAPE...AND TUESDAY
SHOULD BE A WINDY DAY WITH A MODERATE TO STRONG CAPPING INVERSION.
THIS WILL HOLD DOWN THE CHANCES FOR STORMS UNTIL A COLD FRONT
ARRIVES LATE TUESDAY INTO WEDNESDAY. STORM CHANCES WILL RETURN
WITH THIS FRONT...ALTHOUGH IT WILL STILL HAVE THE CAP TO CONTEND
WITH.

BEYOND WEDNESDAY...MODELS DIVERGE QUITE A BIT...ALTHOUGH THE GFS
DOES NOT APPEAR TO HAVE A GOOD BACKING FROM ITS OWN ENSEMBLE.
SO...WE CAN PROBABLY SAFELY IGNORE THE SNOWFALL THAT IT GENERATES
ON THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  66  47  70 /  70  10   0  10
HOBART OK         42  62  46  70 /  70  10   0  10
WICHITA FALLS TX  49  62  50  68 /  90  20  10  20
GAGE OK           37  70  43  74 /  50  10   0   0
PONCA CITY OK     39  71  44  73 /  50  10   0   0
DURANT OK         52  62  53  66 /  90  40  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/09/09
Hazardous weather outlook, Mar 19, 4:00 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT THU MAR 19 2015

OKZ004>048-050>052-TXZ083>090-201800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
400 PM CDT THU MAR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NEAR AND
SOUTH OF THE RED RIVER AND WEST OF I-35 UNTIL LATE EVENING WHEN A
COLD FRONT APPROACHES. THE PRIMARY HAZARD WOULD BE HAIL TO THE SIZE
OF HALF DOLLARS. SECONDARY HAZARDS WOULD BE GUSTY WINDS TO 60 MPH
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
A SERIES OF STORM SYSTEMS WILL BRING ADDITIONAL CHANCES FOR SHOWERS
AND THUNDERSTORMS TUESDAY AND WEDNESDAY OF NEXT WEEK.  SEVERE STORM
POTENTIAL WILL EXIST DURING THIS TIMEFRAME BUT PRECISE LOCATIONS AND
TIMING REMAIN UNCERTAIN. CHECK BACK FOR FURTHER DETAILS IN FUTURE
FORECASTS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Mar 19, 4:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT THU MAR 19 2015

TXZ085-192200-
WILBARGER TX-
430 PM CDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILBARGER COUNTY UNTIL
500 PM CDT...

AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LAKE KEMP...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3384 9923 3383 9937 3386 9946 3415 9918
      3394 9897 3383 9918
TIME...MOT...LOC 2129Z 230DEG 23KT 3387 9935
Special weather statement, Mar 19, 4:55 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT THU MAR 19 2015

TXZ085-088-192230-
BAYLOR TX-WILBARGER TX-
455 PM CDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR AND
SOUTHEASTERN WILBARGER COUNTIES UNTIL 530 PM CDT...

AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
LAKE KEMP...MOVING EAST-NORTHEAST AT 20 MPH. THIS STORM WILL
CROSS HIGHWAY 183 NEAR THE BAYLOR-WILBARGER COUNTY LINE.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3390 9928 3401 9897 3376 9896 3375 9922
TIME...MOT...LOC 2152Z 254DEG 18KT 3383 9917

..SPEG.
Special weather statement, Mar 19, 5:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT THU MAR 19 2015

TXZ089-090-192245-
CLAY TX-ARCHER TX-
511 PM CDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EASTERN
ARCHER COUNTIES UNTIL 545 PM CDT...

AT 509 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTHWEST
OF SCOTLAND AND NEAR ARCHER CITY...MOVING EAST-NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3348 9876 3375 9857 3388 9807 3351 9840
TIME...MOT...LOC 2209Z 255DEG 18KT 3370 9851 3356 9863

..SPEG.
Special weather statement, Mar 19, 5:47 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT THU MAR 19 2015

TXZ086-089-192315-
WICHITA TX-ARCHER TX-
547 PM CDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WICHITA AND NORTHERN
ARCHER COUNTIES UNTIL 615 PM CDT...

AT 544 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAMAY...MOVING
EAST AT 40 MPH. THIS STORM WILL MOVE TOWARD WICHITA FALLS.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3376 9888 3393 9892 3408 9843 3379 9843
TIME...MOT...LOC 2244Z 255DEG 35KT 3386 9881

..SPEG.
Special weather statement, Mar 19, 6:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT THU MAR 19 2015

OKZ045-TXZ086-089-090-192345-
JEFFERSON OK-WICHITA TX-CLAY TX-ARCHER TX-
618 PM CDT THU MAR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...
SOUTHEASTERN WICHITA...NORTHERN CLAY AND NORTHEASTERN ARCHER COUNTIES
UNTIL 645 PM CDT...

AT 614 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SHEPPARD AFB TO 3 MILES EAST OF HOLLIDAY...MOVING EAST AT 40
MPH. THIS STORM WILL MOVE THROUGH WICHITA FALLS THROUGH 645 PM.

HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS...

MEANWHILE... A SEVERE STORM IS ALSO LOCATED IN SOUTHERN CLAY COUNTY
NEAR JOY.

LAT...LON 3415 9783 3379 9825 3383 9876 3398 9850
TIME...MOT...LOC 2314Z 255DEG 35KT 3395 9847 3383 9863

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:30 PM CDTSpecial Weather StatementOUNWilbarger30 min
Mar 19, 4:55 PM CDTSpecial Weather StatementOUNWilbarger35 min
Mar 19, 5:11 PM CDTSpecial Weather StatementOUNClay34 min
Mar 19, 5:42 PM CDTSevere Thunderstorm WarningOUNArcher, Clay48 min
Mar 19, 5:47 PM CDTSpecial Weather StatementOUNWichita28 min
Mar 19, 6:18 PM CDTSpecial Weather StatementOUNClay27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.